Is There a Good Chance After Paxil Leaves My System for My Tinnitus to Subside?

Discussion in 'Support' started by kevin b, Feb 12, 2014.

tinnitus forum
    1. kevin b
      Fine

      kevin b Member

      Location:
      Hope well junction, NY
      Tinnitus Since:
      1/2014
      I believe my tinnitus started 3 days after taking paxil, I have been on it three weeks and want to stop , the ringing is in my left ear only my dr is worried my depression will come back if I am not on an AD but the tinnitius is a bigger problem right now. Is there a good chance after the paxil leaves my system my tinnitius should subside?
       
    2. carol kane
      Wishful

      carol kane Member

      Location:
      Lincolnshire united kingdom
      Tinnitus Since:
      11/13
      I don't think anyone can truly answer that question!! it mat it may not, 3 weeks is very early and you stand a good chance of it leaving you, you need good advice and guidance from your GP before stopping your AD's.
       
    3. Micky
      Dancing

      Micky Member

      Location:
      London
      Tinnitus Since:
      10 / 2000
      Hi i found this on the internet.. There are many ototoxic medications around especially prescription only drugs..

      Paxil is classified as an antidepressant along with other medications such as Zoloft and Prozac. These medications have been known to cause certain side-effects, such as headaches, suicidal thoughts, sexual dysfunction, and ringing in the ears which is commonly known as tinnitus. .
      Micky
       
    4. Dr. Ancill

      Dr. Ancill Member Clinician

      Tinnitus Since:
      09/2013
      It is unlikely that Paxil caused your tinnitus as the report rates for this side-effect for patients on Paxil is less than 0.5%. Also the elimination half-life is about 21 hours for an average male adult. The time for the drug to leave the body is typically 5x that - so, it was gone on in 4-5 days. Looking up side-effects on the Internet is typically not very helpful so discuss this issue with your doctor and if he/she does not know then get a rferral to a specialist.
       
    5. Dr. Ancill

      Dr. Ancill Member Clinician

      Tinnitus Since:
      09/2013
      Get treatment for your depression as untreated depression will amplify your tinnitus. Paxil is not the only choice.
       
    6. kevin b
      Fine

      kevin b Member

      Location:
      Hope well junction, NY
      Tinnitus Since:
      1/2014
      When I saw the ear doctor three days after the ringing he pulled out a lot of wax. Could I still be recovering from that after three weeks.?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.